Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS Medford, OR

April 18, 2021

NWS Medford, OR issued this small craft advisory at Apr 18, 2021, 2:36 AM PDT. It took effect at Apr 19, 2021, 8:00 PM PDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 18, 2021, 2:36 AM PDT (09:36 UTC)
In effect from
Apr 19, 2021, 8:00 PM PDT
Expired
Apr 23, 2021, 2:00 AM PDT
In force
3 days
Issued by
NWS Medford, OR

The text

As transmitted.

643 
WHUS76 KMFR 180936
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
236 AM PDT Sun Apr 18 2021

PZZ356-370-376-182300-
/O.NEW.KMFR.SC.Y.0048.210419T2100Z-210420T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
236 AM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT
TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts to 30 kt and steep
  wind driven seas 6 to 8 ft expected.

* WHERE...From Gold Beach south, beyond 2 to 5 nm from shore.
  North of Gold Beach, beyond 10 to 15 nm from shore.

* WHEN...From 2 PM Monday to 5 AM PDT Tuesday, though steep seas
  will likely continue into Thursday. 

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
8 follow-up statements
517 
WHUS76 KMFR 182119
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
219 PM PDT Sun Apr 18 2021

PZZ350-191030-
/O.EXB.KMFR.SC.Y.0048.210420T0300Z-210420T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
219 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 11 AM PDT
TUESDAY...

* WHAT...Seas 4 to 7 ft at 11 seconds expected.

* WHERE...Generally beyond a couple of miles from shore.

* WHEN...From 8 PM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

PZZ356-370-376-191030-
/O.EXT.KMFR.SC.Y.0048.210420T0300Z-210420T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
219 PM PDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM MONDAY TO 11 AM
PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft at 8 to 11 seconds expected.

* WHERE...All waters, generally beyond a couple of miles from
  shore. strongest winds and steepest seas will be towards the
  California state line.

* WHEN...From 8 PM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
398 
WHUS76 KMFR 190938
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
238 AM PDT Mon Apr 19 2021

PZZ356-376-192300-
/O.EXT.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/
/O.NEW.KMFR.SE.A.0011.210420T2100Z-210422T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
238 AM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM 
PDT THURSDAY... 
...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
LATE WEDNESDAY NIGHT...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt. Steep
  wind driven seas of 7 to 9 ft expected through Tuesday morning.
  Seas build further Tuesday afternoon into Wednesday, with very 
  steep and hazardous seas of 9 to 12 ft possible. 

* WHERE...All areas. Very steep and hazardous warning level seas
  are possible south of Gold Beach and beyond 5 nm from shore.

* WHEN...The steepest seas and strongest winds are expected during
  the afternoon and evening hours on Tuesday and Wednesday. 

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossing could become especially hazardous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous and very
steep sea conditions.

&&

$$

PZZ350-370-192300-
/O.EXT.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
238 AM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM 
PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep
  wind driven seas 6 to 9 ft expected.

* WHERE...All areas.

* WHEN...From 8 PM this evening to 5 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
081 
WHUS76 KMFR 192139
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
239 PM PDT Mon Apr 19 2021

PZZ356-376-201045-
/O.CON.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/
/O.UPG.KMFR.SE.A.0011.210420T2100Z-210422T1200Z/
/O.NEW.KMFR.SE.W.0030.210420T2100Z-210422T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
239 PM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT
THURSDAY...

* WHAT...For the Hazardous Seas Warning, very steep and hazardous
  seas 7 to 10 ft at 8 seconds expected. For the Small Craft 
  Advisory, north winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 ft at 13 seconds expected.

* WHERE...All areas. Very steep and hazardous warning level seas
  are possible south of Gold Beach and beyond 5 nm from shore.

* WHEN...The steepest seas and strongest winds are expected during
  the afternoon and evening hours on Tuesday and Wednesday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-201045-
/O.CON.KMFR.SC.Y.0048.210420T0300Z-210422T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
239 PM PDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 5 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep wind driven seas 6 to 9 ft expected.

* WHERE...All areas.

* WHEN...From 8 PM this evening to 5 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
790 
WHUS76 KMFR 201321
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
621 AM PDT Tue Apr 20 2021

PZZ356-376-210230-
/O.CON.KMFR.SC.Y.0048.000000T0000Z-210422T1200Z/
/O.CON.KMFR.SE.W.0030.210420T2100Z-210422T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
621 AM PDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT THURSDAY...

* WHAT...Very steep and hazardous seas 7 to 10 ft at 8 seconds
  with north winds 20 to 30 kt and gusts up to 40 kt.

* WHERE...Hazardous seas will occur south of Port Orford and north
  of Pt. St. George beyond 5 nm from shore. Steep seas will occur
  in all other locations.

* WHEN...The steepest seas and strongest winds are expected this
  afternoon and Wednesday afternoon.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-210230-
/O.CON.KMFR.SC.Y.0048.000000T0000Z-210422T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
621 AM PDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep wind driven seas 6 to 9 ft expected.

* WHERE...All areas.

* WHEN...From 8 PM this evening to 5 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
801 
WHUS76 KMFR 202110
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
210 PM PDT Tue Apr 20 2021

PZZ356-376-211015-
/O.EXT.KMFR.SE.W.0030.000000T0000Z-210422T1800Z/
/O.EXT.KMFR.SC.Y.0048.000000T0000Z-210422T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
210 PM PDT Tue Apr 20 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT
THURSDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...

* WHAT...Very steep and hazardous seas 7 to 10 ft at 8 seconds 
  with north winds 20 to 30 kt and gusts up to 40 kt.

* WHERE...Hazardous seas will occur south of Port Orford and 
  north of Pt. St. George beyond 5 nm from shore. Steep seas 
  will occur in all other locations.

* WHEN...Until 11 AM PDT Thursday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-211015-
/O.EXT.KMFR.SC.Y.0048.000000T0000Z-210422T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
210 PM PDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  steep wind driven seas 6 to 9 ft expected.

* WHERE...All areas.

* WHEN...Until 11 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
306 
WHUS76 KMFR 210953
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
253 AM PDT Wed Apr 21 2021

PZZ356-376-220000-
/O.EXT.KMFR.SC.Y.0048.000000T0000Z-210423T1200Z/
/O.CON.KMFR.SE.W.0030.000000T0000Z-210422T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
253 AM PDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

* WHAT...Very steep and hazardous seas 7 to 11 ft at 11 seconds. North
  winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 11 ft at
  11 seconds.

* WHERE...Hazardous seas will occur between Pt. St. George and
  Port Orford beyond 5 nm away from shore. Seas hazardous to
  smaller crafts will occur over all locations through Wednesday,
  then shrink and cover the outer waters south of Gold Beach 
  Thursday.

* WHEN...For the Hazardous Seas Warning, until 11 AM PDT 
  Thursday. For the Small Craft Advisory, until 5 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-220000-
/O.CON.KMFR.SC.Y.0048.000000T0000Z-210422T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
253 AM PDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft at 11 seconds.

* WHERE...Seas and winds hazardous to smaller crafts will occur 
  over all locations through Wednesday night.

* WHEN...Until 11 AM PDT Thursday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
080 
WHUS76 KMFR 212129
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
229 PM PDT Wed Apr 21 2021

PZZ356-376-221030-
/O.EXT.KMFR.SE.W.0030.000000T0000Z-210423T0000Z/
/O.EXT.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
229 PM PDT Wed Apr 21 2021

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WHAT...Very steep and hazardous seas 7 to 11 ft at 11 seconds. 
  North winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 
  11 ft at 11 seconds.

* WHERE...Hazardous seas will occur south of Gold Beach beyond 5
  nm away from shore. Seas hazardous to smaller crafts will occur
  over all locations.

* WHEN...For the Hazardous Seas Warning, until 5 PM PDT 
  Thursday. For the Small Craft Advisory, until 2 AM PDT Friday.

* IMPACTS...Very steep and hazardous seas could capsize or 
  damage vessels. Bar crossings will become especially 
  treacherous.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for very steep seas and consider remaining in port
until conditions improve.

&&

$$

PZZ350-370-221030-
/O.EXT.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
229 PM PDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft at 11 seconds.

* WHERE...Seas and winds hazardous to smaller crafts will occur
  over all locations.

* WHEN...Until 2 AM PDT Friday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
748 
WHUS76 KMFR 222103
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
203 PM PDT Thu Apr 22 2021

PZZ356-376-230900-
/O.CAN.KMFR.SE.W.0030.000000T0000Z-210423T0000Z/
/O.CON.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
203 PM PDT Thu Apr 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

* WHAT...Steep wind driven seas 7 to 11 ft at 7 seconds. North
  winds 20 to 30 kt with gusts up to 35 kt.

* WHERE...All Areas.

* WHEN...Until 2 AM PDT Friday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

PZZ350-370-230900-
/O.CON.KMFR.SC.Y.0048.000000T0000Z-210423T0900Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
203 PM PDT Thu Apr 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  6 to 8 ft at 7 seconds.

* WHERE...All areas.

* WHEN...Until 2 AM PDT Friday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should remain in port and avoid the area of hazardous
conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 9:43 PM PDT, 4 hours 53 minutes earlier.

Area forecast discussion, Apr 17, 9:43 PM PDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
943 PM PDT Sat Apr 17 2021

.DISCUSSION...The forecast remains on track with fog over majority
of the marine waters and is creating low visibility conditions of
1/4 mile along portions of the south coast, south Cape Blanco.
There could be localized areas where visibility is less than 1/4
mile. North of Cape Blanco visibility is restricted, around 4
miles, but is expected to decrease further as fog moves further
onshore, especially along the Coquille river.

for details on the remainder of the forecast please see the
previous discussion below. -Miles

&&

.AVIATION...For the 18/00Z TAF Cycle...
IFR to LIFR conditions generally exist over the coastal waters,
along the coast, and a bit inland from the coast. In general,
conditions along the coast are expected to stay the same in some
areas and deteriorate in others this evening and overnight as
cooling temperatures result in fog that may become locally dense, at
times. This marine layer cloud deck is likely to lift some to IFR
during the day Sunday, but probably will persist for most, if not
all, of the day a bit further inland than it did today.

Elsewhere, a generally light easterly flow over the area tonight
into Sunday morning will switch to northwest Sunday afternoon into
the evening as the surface high pressure area that has been
northwest of the area moves southward. ~BTL

&&

.MARINE...Updated 855 PM PDT Saturday, 17 Apr 2021...
Light winds and low seas will persist into Sunday. Marine stratus
will be persistent and areas of fog will significantly reduce
visibility at times, especially tonight into early Sunday. A thermal
trough along the coast will deepen Sunday night into Monday with
north winds likely reaching advisory strength south of Gold Beach in
the afternoon. Conditions are expected to worsen Tuesday as the
thermal trough strengthens. Steep seas are likely to spread north of
Cape Blanco Tuesday, with very steep and hazardous seas possible
Tuesday afternoon into Wednesday. North winds may approach gales at
times Tuesday and Wednesday afternoons south of Cape Blanco. Winds
are expected to ease late Wednesday into Thursday, however, steep
seas will likely continue through Thursday. ~BTL/Spilde

&&

.PREV DISCUSSION... /Issued 500 PM PDT Sat Apr 17 2021/

SHORT TERM...Strong high pressure aloft remains in control of our
weather today with sunny skies and unseasonably warm weather for
all locations inland from the coast. We had a coastally trapped
wind reversal last night which resulted in a surge of marine air
and clouds north along the coast, and these remain in place at
this hour. High resolution guidance shows the cloud deck thinning
through the evening which may allow for some breakup, but with
little change in the overall setup, clouds will likely thicken
and surge back onto the immediate coastal again tonight.

The upper ridge and associated low level thermal trough move
right over us tomorrow, and despite some increase in high cloud,
this will produce the warmest day of the year so far. Inland
temperatures will top out somewhere around 20 degrees above normal
with Medford proper likely reaching the mid- 80s. Marine stratus
will remain along the coast tomorrow and probably deepen and surge
farther inland tomorrow night as onshore flow increases behind the
thermal trough.

The upper ridge moves east of us Monday and this will open the
door for increasing high cloudiness, cooling temperatures, and
breezy afternoon northwest winds for all areas. Marine air will
continue to deepen at the coast and surge even farther inland
Monday night into Tuesday. -Wright

LONG TERM...Tuesday through Saturday, April 20-24, 2021...The
upper level pattern will change a bit next week. The ridge that
has been dominant across the PacNW will weaken and this will allow
an upper trough offshore to undercut the ridge with a closed low
moving across Oregon and into the Great Basin Tuesday into
Wednesday. This will bring some cooling and higher humidity
compared to the weekend/early week dryness/warmth, but high temps
(inland) probably remain a little above normal.

Some showers are possible along the coast in the morning Tuesday,
then as the upper level cold pool moves through, we expect some
instability Tuesday afternoon and evening for a slight chance of
showers over the mountains and also across portions of the east
side/NE California. Model soundings are showing about 200-500 J/KG
of CAPE in those areas. Have added a slight chance of thunder,
though confidence in this actually occurring still remains on the
low side. Breezy to locally gusty winds are likely to accompany
the trough passage, strongest over the east side, but also in some
west side valleys in the afternoon and evening.

The best moisture and instability will shift to the south and east
of the area on Wednesday. Cumulus could linger in some southern
and eastern areas, but probably without rain. It should be noted
that onshore flow north of Cape Blanco will probably result in
marine stratus Wednesday morning.

Thursday into Friday, upper ridging is likely to return with
mainly dry weather and high temperatures around 10 degrees above
normal.

The ridge will probably be more progressive though as models and
ensembles continue to indicate next weekend as a potential pattern
change. Model clusters and ensembles indicate an increasing
probability of a period of wetter weather arriving next weekend as
upper troughing offshore moves eastward. But the timing of this,
just how much and how far inland all remain uncertain. Given the
dry spring so far and the ongoing drought (especially east of the
Cascades), any indication of wetter weather at this range is met
with pause. But, any rainfall at this point would certainly be
welcome. -Spilde

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...None.

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.